MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-40
Medical Device Problem Codes Migration or Expulsion of Device (1395); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : the device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2017, with the implantation of an afx2 bifurcated stent graft and an afx vela suprarenal.During a follow-up visit, a computed tomography (ct) scan showed signs of an enlarging aneurysm.The physician decided to bring the patient to the operating room for an angiogram and possible treatment.On (b)(6) 2024, during the angiogram, no endoleak was found, but the device was noted to be angulated and lacking sufficient overlap.The physician opted to perform a re-intervention with the implantation of an afx2 bifurcated stent graft and an afx vela infrarenal.The procedure was completed without complications.The patient recovered well, stayed overnight in the hospital without any issues, and was discharged the next day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device was properly manufactured and released in accordance with the device master record.The review confirms that no manufacturing or processing non-conformities were identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix refutes the reported buckling of the afx2 implant.No identifiable buckling was noted on the computed tomography (ct) scan.The implant movement of 8 mm, aneurysm enlargement of 21.9 mm and additional endovascular procedures are confirmed.This is moderately consistent with the reported adverse event/incident.There was a loss of 39 mm of overlap between the components.It is unclear if this contributed to the reported event.There was a movement of the proximal extension caudally by 8 mm, but it is also unclear if this contributed to the reported event.Procedure-related harm, and the involvement of the device, user, procedure, or anatomy in this complaint could not be determined with the medical records available for review.The final patient status was reported as discharged to home on postoperative day one in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: medical device problem code: remove code 2889.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20086319
Report Number3011063223-2024-00129
Device Sequence Number7810246
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733(17)180301
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Model NumberBEA25-80/I16-40
Device Lot Number1662402-013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL LOT# 1720421008.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale